The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Nortriptyline experiences


#21

Good point. That cant be the reason. Perhaps its the amount of processes impacted by the other drugs versus tricyclics?


#22

Yeah, or could be that it just makes you sleepy… which is always helpful to reduce anxiety :grinning:


#23

I didn’t feel worse upon upping the nortriptyline dose, though some people evidently do. Also, I used to take it before bed at around 10pm, but now take it around 6pm. Makes the mornings easier. (Some would advise taking it even earlier, like 4pm.)

That’s great to hear you are travelling. I have always felt awful after flights (which makes more sense with a VM diagnosis) and am dreading telling my family I won’t likely be wanting to visit come Christmas, which just seems full of triggers now (air/car travel, stress, loud noises, family chaos).


#24

Took 20mg for the first time yesterday evening and I felt great today apart from about 5pm onwards I stared feeling dizzy again with facial pressure (mainly around nasal passage and top of head). Really worried I am taking steps back… maybe I should have stuck with 10mg? I know I can go back to 10 but I feel like I want to stick 20mg out for a bit longer… how long should I give it? It took pretty much three weeks to start feeling better once I started the 10mg so shall I expect another three weeks to feel better from the increase to 20mg? It’s just so hard to know when you have found the optimum dose, I am thinking maybe if I had given 10mg another month I could have got to 100% and now I have started 20mg and I’m wanting to pursue this, I could suffer for who knows how long ?!


#25

I found it really easy … my eyes became much more comfortable when looking at computer screens (on Ami) between 10mg and 20mg (and within 24 hours), but at 30mg I was immediately dizzier.

20mg is a very nice conservative dose, I’d stay there and see how you go …

Feeling dizzier after 5pm is pretty normal as you are starting to get tired (brain having worked more than usual all day) and the drug may have started to wear off …

You also have the issue of evaluating the drugs against a backdrop of fluctuating symptoms. This is not that simple and you may need weeks to come to a conclusion on their efficacy.

Some people freak out when symptoms spike and unreasonably blame their medication. This can be really unfortunate if they end up off medication and suffering more.

Wow there cowboy, if you get to 100% in a month I’ll be delighted for you but it’s not usually that easy. I’m still not 100% after 3 years! (though luckily off medication!). I never felt 100% on Ami but I got my life back and healthy distraction meant sometimes I’d not notice my residual symptoms.

Good luck with it!


#26

Did 20mg last night too, I think I will stick with this for a good month and see how it goes! Hoping I start to feel better soon


#27

hi
long time lurker here lol
I’ve been debating starting ami for a while. I’ve been on propranolol 120mg for 2 months now. I’ve seen improvement but no where near 100%
how do u feel after starting out n would u say it was a good choice?


#28

Hi long time lurker. Glad you at last felt able to join in. Going to be very rude here and butt in. Just to say I take Propranolol and have found it really does need longer than two months to give of its best. Four I’d say at least. Mine took 8 to really get going which may well be exceptional however it has gone on giving more and more over time, All preventatives do take a long time. Propranolol and Ami probably go well together for some. They are some of the easier drugs to cope with I think. I don’t think anything is going to give us 100%. Maybe meds plus time and patience will get us near eventually. I always feel the less drugs ine has to take the better long term although of course we all want to get better. Helen


#29

hi there!
I dont mind at all please do! annyyyy input is welcome as I cant make up my mind about wat to do. so I’ve been on propranolol for 4 months now but was on 80mg for a while then increased to 120mg for the past 2 months. I def function better but off days r still alot. i guess its cos i havent seen many positive reviews here about it that made me second guess it but I’m so glad its working for u n i hope it continues to get better. i mean i know 100% is alot but I’ve read many stories of recovery n near full recovery so I’ll settle for 98% lol. but I’ve been thinking about adding ami for a while now but still on the fence about it, so many on here have had success with it


#30

I know some get great relief on low dose Propranolol but I didn’t. I took 130mg for more than a year, it did something but not much. I had to go much higher and then it did alot more. Somewhere in a migraine conference paper @getbetter found a weight/dose ratio for Propranolol. I know KathyD on here took 240mg for 4 yrs with great succesd. Maybe adding the Ami in would be a better alternative. Neuro suggested it to me but I cannot take it because of another condition anyway. Helen


#31

oh really? 240mg seems really high but hey if it works it works. i just always struggle between sticking out the current dose or increasing. I really had to talk myself into going up from 80mg to 120 mg, cant imagine doing 240mg loool.
it seems some who have combined ami and propranolol did really well. I’d really like to give it a shot but again I’m scared to try. I’m comfortable with propranolol cos I’ve been on it for a while at least


#32

160mg is maximum UK GPs can prescribe for. Migraine without consultant intervention I understand. It sounds high but it’s used at even higher doses for other conditions. Same applies to Ami and Nort. Much lower doses for migraine, for depression often three times as much. Some drugs seem very difficult to increase due to side effects however I don’t recall having any problem with Propranolol. I tirated up very slowly after starting at 3 x 10mg daily, adding just 10mg every 5/7 days. . I was so ill when I started and constantly nauseous for many months I couldn’t have told the difference to begin with I suppose but apart from it giving me Dry Eyes (eased relatively simply with drops/compress) increases passed unnoticed, and later increases I didn’t have any adverse side effects with increases like some drugs. Many months later I have had couple minor issues that were/are probably linked. How it affects your pulse/blood pressure is the prime limiting criteria for dosage.


#33

nice to hear that the upwards titration was easy for u. I hope the same goes for me lol. but how did u know wat dose suited u? n eatcwrre the minor issues u experienced?


#34

Just aim at 160mg and go for it I’d say. Then give it 3-4 months. Jessica did it in half that time I think but be prepared to be patient. I had Dry Eyes (betablockers are notorious for this. Watch the amount of liquid in yr eyes, use compress/drops if necessary) and some blotchy skin a couple of times which cleared up untreated.


#35

So I have noticed that since upping the Nori to 20mg (on Friday) I have had good days and bad days, I felt great Saturday until 5pm then bad all Sunday and Monday but yesterday I felt great like 95% and bad again today. Didn’t have a great nights sleep yesterday so that may contribute but is it normal to have good and bad days when on medication? Is this a sign it is working and I will eventually see more good days than bad?


#36

Don’t know about normal but I have definitely had ups and downs, quite dramatic ones in fact, but an overall upward trend. I am envious of your 95%.


#37

hi there! sorry bout the late reply been q very busy couple of days
yeh ik def working towards that now. currently on 150mg and so far the increase has been tolerable with better symptom control although still far from normal functioning.


#38

Hit the 160mg and then you may hv to just wait in out, it could take few months. I didnt find Propranolol a quick worker but it seems once it gets going, it goes on giving long-term, Avoid triggers and maybe try the Migraine Diet.